| Model Number |
4301C |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
01/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pr (b)(4): initial emdr submission.Pictures were provided for evaluation.No physical sample will be returned.A follow up emdr will be submitted if additional information becomes available.
Event or Problem Description
Material no: 4301c, batch no: 0001361944.It was reported needle stick needle through the shield (bent), verbatim: provider injected patient with lidocaine during a lumbar puncture and went to recap the needle and the needle when through the cap and punctured her left index finger.Recap the needle without the needle going through the safety cap.Safety cap on needle.
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: three photos were provided to our quality team for investigation.Through visual inspection, sample analysis of the provided photographs was able to confirm that when the needle was recapped the needle punctured the needle protector.Initial mdr that was submitted for the needle bent concomitant - disposable of needle stick injury.Needle went through the needle protector and then bent.A review of the internal manufacturing device records and raw material history files for reported lot 0001361944 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.Recapping needles is against recommended usage due to this hazard outcome (needle stick injury).Complaint investigation has determined the failure to be use related.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacturer here.
Event or Problem Description
Material no: 4301c.Batch no: 0001361944.The following was reported via email: provider injected patient with lidocaine during a lumbar puncture and went to recap the needle and the needle when through the cap and punctured her left index finger.What was the original intended procedure? recap the needle without the needle going through the safety cap.Per customer's answers via e-mail: the attached form stated that you dont have physical samples, we just want to make sure if you have any physical samples that you could return for evaluation? no, the photos sent with the incident is what we have.There are no other samples.Did the person who was stuck with the need seek any medical attention? yes.Would you please be able to provide us with patient identifiers? no.